Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 131, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 11, 2007, 8:08 PM CDT for Jeff Davis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2007, 8:08 PM CDT (01:08 UTC)
- Expired
- Jun 11, 2007, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 230 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 120111 FFWMAF TXC243-120415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 808 PM CDT MON JUN 11 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... JEFF DAVIS COUNTY IN SOUTHWEST TEXAS... * UNTIL 1115 PM CDT * AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED VERY HEAVY RAIN FROM THUNDERSTORM ACTIVITY CONTINUING TO MOVE ACROSS JEFF DAVIS COUNTY * THE STORMS PRODUCING VERY HEAVY RAIN WILL GENERALLY REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY...HOWEVER THE TOWN OF FORT DAVIS WILL BE AFFECTED BY THE STORMS. ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL FOR FLOODING IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. FLASH FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO ARROYOS... DRAWS... AND OTHER LOW LYING AREAS. HEAVY RAINFALL... EVEN FROM DISTANT STORMS... CAN CREATE SUDDEN FLOWS CAPABLE OF OVERTAKING CAMPERS AND HIKERS. MOVE UP TO ESCAPE RISING WATER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3065 10492 3108 10412 3067 10346 3042 10386 $$
1 follow-up statement
000 WGUS74 KMAF 120202 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 857 PM CDT MON JUN 11 2007 TXC243-120415- JEFF DAVIS- 857 PM CDT MON JUN 11 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR JEFF DAVIS COUNTY... AT 852 PM CDT...THUNDERSTORMS PRODUCING HEAVY RAIN CONTINUED TO MOVE NORTHEAST AT 20 MPH OVER MUCH OF EASTERN JEFF DAVIS COUNTY. RAINFALL RATES OVER ONE INCH PER HOUR ACCOMPANIED THESE STORMS...SO FLASH FLOODING COULD RESULT IN FORT DAVIS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT DAVIS... MCDONALD OBSERVATORY...AND RURAL AREAS OF JEFF DAVIS COUNTY. MOST FLOODING DEATHS ARE PREVENTABLE...AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND...DONT DROWN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. LAT...LON 3065 10492 3108 10412 3067 10346 3042 10386 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 3:13 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 11, 3:13 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 313 PM CDT MON JUN 11 2007 .DISCUSSION... FORECAST CONFIDENCE IS SOMEWHAT HIGH THROUGH THE NEXT FEW DAYS... THEN DEGRADES THEREAFTER...PARTICULARLY WITH REGARDS TO POP AND QPF. TROUGH OVER THE DESERT SOUTHWEST IS FORECAST TO TRANSLATE EAST AND DIMINISH SOMEWHAT AS IT BUMPS INTO A PERSISTENT UPPER RIDGE PARKED OVER THE EASTERN PLAINS. AMPLE MOISTURE ACCOMPANIES THIS SYSTEM... WITH PWAT VALUES EXCEEDING 4 CM OVER MUCH OF THE FORECAST AREA EXPECTED TONIGHT. HAVE RAMPED DOWN HPC QPF GUIDANCE SOMEWHAT GIVEN COVERAGE OF CONVECTION...AND WHILE COVERAGE DOES NOT WARRANT A FLASH FLOOD WATCH...LOCALIZED HEAVY RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES ARE NOT OUT OF THE QUESTION OF ALONG WITH ATTENDANT FLASH FLOODING. CONVECTION ONGOING OVER THE NORTHWESTERN HALF OF THE FORECAST AREA PRESENTLY WILL CONTINUE AND INCREASE IN COVERAGE THIS EVENING. KINEMATIC PARAMETERS DO NOT FAVOR ORGANIZED STORMSCALE ROTATION...AND WETBULB ZERO HEIGHTS ARGUE AGAINST LARGE HAIL. MARGINALLY SEVERE MICROBURSTS AND HAIL WILL BE THE PRIMARY SEVERE THREATS THIS EVENING BEFORE THE PBL STABILIZES SOMEWHAT. THEREAFTER...THE SHORTWAVE TROUGH LIFTS NORTHEAST AND PERSISTS OVER THE CENTRAL PLAINS...WITH A WEAKNESS EXTENDING SOUTH ACROSS THE CWFA TUESDAY AND WEDNESDAY. OVERALL FORCING WEAKENS AND THE MIDLEVEL THETAE RIDGE ATTENUATES SOMEWHAT. THIS ARGUES FOR A REDUCTION OF POPS...WITH THE BEST CHANCES CONFINED TO THE ELEVATED HEAT SOURCES BOTH DAYS. FOR THURSDAY THROUGH SUNDAY...CONVECTIVE FEEDBACK IN THE MODELS AND PLACEMENT OF RESIDUAL OUTFLOW BOUNDARIES MAKES POP FORECASTS PROBLEMATIC. AT THIS TIME...HAVE STAYED FAIRLY CLOSE TO GUIDANCE...WITH THE BEST CHANCES OF PRECIP CONFINED TO THE ELEVATED HEAT SOURCES DURING THE DAY AND OVER NORTHERN ZONES AT NIGHT GIVEN THE POTENTIAL FOR MCS DEVELOPMENT OVER THE HIGHER TERRAIN OF NM. HAVE STAYED CLOSE TO THE OPERATIONAL GFS MOS TEMPERATURES THROUGH THE FORECAST CYCLE...THESE NUMBERS LIE ON THE LOW END OF THE GFS ENSEMBLE ENVELOP AND APPEARS REASONABLE GIVEN THE MOIST AIRMASS WE FIND OURSELVES IN. DIDNT GET CUTE WITH QPF AND POP BEYOND THURSDAY GIVEN OUR UNCERTAINTY AT LONG TIME RANGES. A MODEL/MOS BLEND OF GUIDANCE WINDS LOOK OKAY...BUT /AS USUAL/ MODEL DEWPOINTS REQUIRED SOME ATTENTION. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 68 89 68 91 / 20 30 20 10 CARLSBAD NM 64 90 64 94 / 50 20 20 10 DRYDEN TX 68 89 68 93 / 20 30 20 10 FORT STOCKTON TX 67 89 67 93 / 40 30 30 20 GUADALUPE PASS TX 60 86 63 90 / 50 20 20 10 HOBBS NM 66 90 64 91 / 40 30 20 10 MARFA TX 56 80 56 87 / 50 30 30 20 MIDLAND INTL AIRPORT TX 68 89 67 94 / 30 30 20 10 ODESSA TX 68 89 67 95 / 30 30 20 10 WINK TX 72 94 67 99 / 40 30 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 70
Hazardous weather outlook, Jun 11, 2:13 PM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 213 PM CDT MON JUN 11 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 213 PM CDT MON JUN 11 2007 /113 PM MDT MON JUN 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND CONTINUE OVER NIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER A FEW STORMS COULD APPROACH OR EXCEED SEVERE LIMITS PRODUCING LARGE HAIL AND DAMAGING WINDS. THE MAIN THREAT WILL BE HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY WITH THE THUNDERSTORMS BECOMING ISOLATED DURING THE MID TO LATE WEEK. THE STORMS ARE NOT EXPECTED TO BE SEVERE... BUT THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:13 PM CDT | Flash Flood Warning | MAF | Brewster | 3 hr |
| Jun 11, 9:31 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.